Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 2, 2006, 3:15 PM CDT for Jasper County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 3:15 PM CDT (20:15 UTC)
- Expired
- May 2, 2006, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 022017 SVRLCH TXC241-022115- /O.NEW.KLCH.SV.W.0029.060502T2015Z-060502T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS * UNTIL 415 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SAM RAYBURN DAM...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR SAM RAYBURN DAM BY 320 PM CDT...NORTH OF JASPER BY 340 PM CDT. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3109 9426 3093 9425 3091 9403 3111 9402 $$
1 follow-up statement
000 WWUS54 KLCH 022035 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 332 PM CDT TUE MAY 2 2006 TXC241-022115- /O.CON.KLCH.SV.W.0029.000000T0000Z-060502T2115Z/ JASPER TX- 332 PM CDT TUE MAY 2 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR JASPER COUNTY... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAM RAYBURN DAM..MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS NORTH OF THE TOWN OF JASPER AND EAST OF THE TOLEDO BEND DAM. LAT...LON 3109 9426 3093 9425 3091 9403 3111 9402 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:37 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 2, 9:37 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 937 AM CDT TUE MAY 2 2006 .UPDATE... I REMOVED THE FOG WORDING IN THE ZONES. OTHERWISE FORECAST PACKAGE IS ON TARGET. && .PREV DISCUSSION... (ISSUED 502 AM CDT TUE MAY 2 2006) DISCUSSION...LITTLE CHANGE IN THINKING FROM LAST NIGHT WITH REGARD TO THE SHORT TERM FORECAST. SEVERAL CLUSTERS OF THUNDERSTORMS GOING OVERNIGHT FROM RED RIVER VALLEY NE TO THE TN RIVER VALLEY ALONG QUASI STATIONARY FRONTAL BOUNDARY. CLOSER TO HOME...INCREASING LL MOISTURE COUPLED WITH LIGHT SFC WINDS HAS LED TO LIGHT FOG FORMING OVER MOST OF THE AREA...WITH STRATUS ALSO DEVELOPING JUST NORTH OF EAST-WEST ORIENTED SFC RIDGE AXIS. DEPTH OF MOIST BOUNDARY LAYER HAS DEFINITELY INCREASED PER KLCH 00Z RAOB...AND THE FOG THIS MORNING IS PROOF POSITIVE AS WELL. WHILE THE SHALLOW GROUND FOG YESTERDAY MORNING BURNED OFF QUITE RAPIDLY...THINK IT WILL TAKE A BIT LONGER THIS MORNING. WILL AGAIN MENTION PATCHY FOG. EXPECTING A REPEAT PERFORMANCE WEDNESDAY MORNING WITH SOME COMBINATION OF STRATUS AND FOG...WITH MODEL TIME HEIGHTS/FCST SOUNDINGS OFFERING AN EVEN DEEPER MOIST LAYER. NUMERICAL GUIDANCE HAS MISSED THE MARK WITH THE REDUCED VISIBILITIES THE PAST TWO MORNINGS...AND SUSPECT THAT WILL BE THE CASE AGAIN WED MORNING. WILL LET DAYSHIFT EVALUATE FURTHER...BUT I THINK THERE IS A REAL POSSIBILITY THAT IT WILL BE WORSE THAN THIS MORNING. OTHERWISE...THE NORMALLY DIFFICULT TASK OF GETTING A HANDLE ON THE SUBTLE SHORTWAVES TRANSLATING EAST THROUGH THE ZONAL FLOW IS BEING COMPOUNDED FURTHER BY CONVECTIVE FEEDBACK. HOWEVER...EXPECT THAT THE CONVECTIVE COMPLEXES WILL CONTINUE TO TRACK NORTH OF THE FORECAST AREA UNTIL THE FRONT GETS CLOSER...WHICH AT THE EARLIEST WOULD BRING A SLIGHT CHANCE OF TSTMS TO NORTHERN AREAS LATE THURSDAY. STILL SOME TIMING ISSUES IN THE EXTENDED...AS THE GFS HAS SLOWED THE PASSAGE OF THE BOUNDARY ITSELF TO LATE SATURDAY/EARLY SUNDAY. BOTTOM LINE...LOOKS LIKE AN UNSETTLED END TO THE WEEK. AVIATION...IFR FG KLCH-KLFT-KAEX MAY DROP BRIEFLY TO LIFR...BIT WILL OTHERWISE BURN OFF NEAR/JUST AFTER SUNRISE. LIFR CIG AT KAEX-KLFT SHOULD LIFT AND DISPERSE BY EARLY MORNING AS WELL. VFR EXPECTED TODAY. POTENTIAL AGAIN WEDNESDAY MORNING FOR LIGHT FOG AND/OR STRATUS. MARINE...ONSHORE FLOW WILL PERSIST THROUGH THE END OF THE WEEK. A FRONTAL BOUNDARY IS EXPECTED TO ENTER THE COASTAL WATERS THIS WEEKEND...WHICH WILL BRING OFFSHORE FLOW AND A CHANCE OF SHOWERS AND THUNDERSTORMS. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:10 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 65 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 53 min |
| May 2, 5:35 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 40 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.